MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC NAVICURVE: 1L 4.5FR X 55CM TCG; CATHETER, INTRAVASCULAR, THERA

ARROW INTERNATIONAL LLC ARROW AGBA PICC NAVICURVE: 1L 4.5FR X 55CM TCG; CATHETER, INTRAVASCULAR, THERA
Catalog Number DLX-45552-CURVC
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported "twisted catheter noticed when over wire for a new catheter because line was pulled out slightly." a chest xray was obtained to determine the picc tip location.The picc line was removed and replaced.It was reported "the patient remained stable and had a new picc replaced by our team on (b)(6) 2024.The patient then discharged from the hospital on (b)(6) 2024.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer provided three photos for analysis.One photo indicates the catheter was placed on (b)(6) 2024, which is three (3) days prior to the catheter defect being observed.The customer also returned one, 2- lumen picc for analysis.Signs of use were observed on the catheter body.Visual analysis revealed the catheter body had multiple kinks towards the center of the body.The locations of the kink also appeared stretched.The distal end of the catheter appeared to be intentionally severed and was not returned.The kinked portion of the catheter body measured approximately 80 mm - 120 mm from the juncture hub.The length of the catheter body measured 31.70 cm, which is not within the specification limits of 55.86-57.77 cm per catheter product drawing; therefore, at least 24.16 cm of the catheter was severed and not returned.The outer diameter of the catheter body measured 0.073", which is within the specification limits of 0.069"-0.074" per catheter product drawing and catheter extrusion product drawing.The catheter was functionally tested per the instructions-for-use (ifu) provided with this kit which instructs the user, "ensure catheter patency prior to use, including prior to pressure injection.Do not use syringes smaller than 10 ml to reduce risk of intraluminal leakage or catheter rupture." each lumen was flushed using a lab inventory syringe filled with water and each lumen flushed as intended without signs of leaks or blockages.Additional information from the customer stated, "reports from the bedside staff are that the line appeared to be longer than it should have been, outside the dressing on (b)(6) 2024 (night shift).They believed it may have been pulled on or gotten caught on something." the customer photo indicates the catheter was placed on (b)(6) 2024, which indicates the catheter was in the patient three days prior to the catheter defect being observed.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the customer report of a kinked catheter was confirmed through complaint investigation of the returned sample.The returned catheter body was kinked and stretched towards the center of the body.Despite this , the catheter passed all relevant functional requirements.Additional information from the customer suggests the catheter was in the patient three days prior to the catheter defect being observed.Based on these circumstances, it is probable the catheter experienced a pulling force resulting in the damage observed; therefore, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend on reports of this nature.

Brand Name
ARROW AGBA PICC NAVICURVE: 1L 4.5FR X 55CM TCG
Common Device Name
CATHETER, INTRAVASCULAR, THERA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20385375
Report Number9680794-2024-00984
Device Sequence Number6473162
Product Code LJS
UDI-Device Identifier10801902208733
UDI-Public(01)10801902208733(11)240518(17)251210(10)33F24C0874(21)
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K220363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/10/2025
Device Catalogue NumberDLX-45552-CURVC
Device Lot Number33F24C0874
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown